Kentucky, 2002

Tornado and Hail in Kentucky, November 10, 2002

November 10, 2002 · NWS LMK · 11 events in 8 counties and zones

8 thunderstorm wind, 2 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 9, 2:45 PM EST, 11 hours 35 minutes earlier.

Area forecast discussion, Nov 9, 2:45 PM EST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EST SAT NOV 9 2002

DEVELOPING WEATHER SITUATION ACROSS THE LOWER OHIO VALLEY OVER THE
WEEKEND. SEVERAL SHORT WAVES WILL BE MOVING THROUGH THE FAST WEST TO
EAST FLOW TONIGHT INTO SUNDAY. AT THE SAME TIME WARM MOIST AIR WILL
BE SURGING NORTH FROM THE GULF OF MEXICO INTO THE LOWER OHIO
VALLEY...WITH DEW POINTS GRADUALLY RISING TO 60 OR SO INTO CENTRAL
KENTUCKY.

IN ADDITION AN UPPER TROUGH OVER NORTH DAKOTA AND INTENSIFYING LOW
PRESSURE WILL BE MOVING EAST...A COLD FRONT EXTENDING SOUTHWEST FROM
THE NORTH DAKOTA LOW WILL BE CROSSING THE CENTRAL PLAINS. THIS WILL
COMBINE WITH SHORT WAVE ENERGY APPROACHING KENTUCKY FROM THE
SOUTHERN PLAINS WITH INCREASINGLY WARM AND UNSTABLE AIR TO PRODUCE
THUNDERSTORMS TONIGHT...BEGINNING OVER WEST KENTUCKY THIS
EVENING...THEN MOVING INTO CENTRAL SECTIONS LATER THIS EVENING AND
OVERNIGHT. SOME STORMS COULD APPROACH SEVERE LIMITS.

THE PASSAGE OF THE ONE SHORT WAVE TONIGHT WILL BRING DIMISHING
SHOWERS AND STORMS LATE TONIGHT AND EARLY SUNDAY. HOWEVER THE
APPROACHING COLD FRONT AND SHARPENING UPPER TROUGH WILL BRING
ANOTHER ROUND OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING IN SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY. SOME OF THESE COULD BE
SEVERE...AS A STRONG MID LEVEL JET MOVES IN FROM THE CENTRAL PLAINS.

ONCE THE COLD FRONT PASSES SUNDAY NIGHT...DRIER AND MUCH COOLER AIR
WILL PUSH IN...PRODUCING A MAINLY DRY AND COOL VETERANS DAY. THE
NEXT CHANCE OF RAIN WILL COME ABOUT FRIDAY.

.SDF...NONE.
REITMEYER
Hazardous weather outlook, Nov 9, 8:30 PM EST, 5 hours 50 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EST SAT NOV 9 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...

AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE OHIO VALLEY
OVERNIGHT...TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH A BRISK SOUTHERLY FLOW
OVER THE REGION...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE.
THE STRONG WIND FIELDS WILL ALSO MEAN THAN TORNADOES WILL ALSO BE
POSSIBLE. THE STORM PREDICTION CENTER SAYS THAT THERE IS A RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY
THROUGH THE EARLY MORNING HOURS ON SUNDAY.

THE OTHER POTENTIAL HAZARD...OUTSIDE OF THUNDERSTORMS...WILL BE
GUSTY WINDS WITH SOUTH OR SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH AT
TIMES OVERNIGHT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
.DAYS TWO THROUGH SEVEN...

ANOTHER UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE OHIO VALLEY
ON SUNDAY...WHILE A COLD FRONT GRADUALLY SAGS THROUGH OUR REGION.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE ON TAP FOR SUNDAY...BEFORE
DIMINISHING SUNDAY NIGHT. WIND FIELDS AGAIN WILL REMAIN STRONG...
AS A RESULT THE THREAT FOR DAMAGING WIND GUSTS WILL CONTINUE SUNDAY
INTO SUNDAY NIGHT.

SCHOLZ

The radar

The Nashville radar (KOHX), 72 km away, was scanning. The volume nearest the first event began at 07:19 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.

Hail, Warren

When
November 10, 2:20 AM EST
Where
Warren County, Plano
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.883, -86.417

Thunderstorm Wind, Warren

When
November 10, 2:20 AM EST
Where
Warren County, Bowling Green
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.983, -86.433

Trees and power lines were downed by thunderstorm winds.

Thunderstorm Wind, Logan

When
November 10, 2:25 AM EST
Where
Logan County, Adairville
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.667, -86.850

Trees were downed.

Thunderstorm Wind, Edmonson

When
November 10, 2:50 AM EST
Where
Edmonson County, Brownsville
Measured
70 kt (81 mph)
Reported by
NEWSPAPER
Coordinates
37.183, -86.267

Three power poles were downed.

Tornado, Allen

When
November 10, 3:00 AM EST to 3:02 AM EST
Where
Allen County, 12 mi SW of Scottsville
Rating
F1
Path length
1.5 mi
Path width
25 yd
Property damage
$65,000
Reported by
NWS STORM SURVEY
Coordinates
36.633, -86.333

Near New Roe, KY, a large mobile home was lifted into the air,twisted, and tumbled down a hill. The home did have substantial tie downs which were ripped from the ground. One of the tie downs was bent into a "U" shape. Debris was blown across New Roe Road, about a quarter mile away. Other tree damage and minor structural damage was noted downwind from the mobile home site.

Thunderstorm Wind, Allen

When
November 10, 3:25 AM EST
Where
Allen County, Scottsville
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.750, -86.183

Trees were downed.

Hail, Taylor

When
November 10, 3:45 AM EST
Where
Taylor County, Campbellsville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.333, -85.350

Thunderstorm Wind, Mercer

When
November 10, 4:20 AM EST
Where
Mercer County, Burgin
Measured
75 kt (86 mph)
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
37.750, -84.767

Numerous trees and phone poles were blown down near Highway 152 and Kennedy Bridge Road. A roof was ripped off a house.

Thunderstorm Wind, Mercer

When
November 10, 4:20 AM EST
Where
Mercer County, Harrodsburg
Measured
65 kt (75 mph)
Reported by
LAW ENFORCEMENT
Coordinates
37.750, -84.850

Power lines were downed and a telephone pole was snapped.

Thunderstorm Wind, Jessamine

When
November 10, 4:30 AM EST
Where
Jessamine County, Camp Nelson
Measured
60 kt (69 mph)
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
37.750, -84.600

Four trees were blown down. One of them fell on a car.

Thunderstorm Wind, Garrard

When
November 10, 4:45 AM EST
Where
Garrard County, Buena Vista
Measured
65 kt (75 mph)
Property damage
$200,000
Reported by
EMERGENCY MANAGER
Coordinates
37.750, -84.667

Ten boats were overturned on Herrington Lake. Docks were overturned. There was roof damage to homes and garages.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2002Every state in 2002This day in weather historyThe tornado archive for Kentucky, 2002Warnings in Kentucky, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323206, 5323207, 5323208, 5323209, 5323210, 5323211, 5323212, 5323213, 5323214, 5323215, 5323216.